Alert archive / Alabama / River Flood Warnings in 2015

River Flood Warning 42, NWS Birmingham, AL

December 26, 20154 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Dec 26, 2015, 7:12 AM CST for 4 counties in Alabama. It took effect at Dec 27, 2015, 8:12 PM CST. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Dec 26, 2015, 7:12 AM CST (13:12 UTC)
In effect from
Dec 27, 2015, 8:12 PM CST
Expired
Jan 4, 2016, 9:41 AM CST
In force
8 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 82.27 ft at Dec 31, 2015, 3:00 PM CST.

actionminormoderate70758012/2612/2712/2812/2912/3012/3101/0101/0201/0301/0401/05
Action stage
68 ft
Minor stage
68 ft
Moderate stage
77 ft
Major stage
92 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:39 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 26, 5:39 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 AM CST SAT DEC 26 2015

.UPDATE...
FOR 12Z AVIATION.

&&

.SHORT TERM...
TODAY AND TONIGHT...

ANOTHER USUAL DAY ACROSS CENTRAL ALABAMA AS WELL ABOVE NORMAL
TEMPERATURES WERE OBSERVED ONCE MORE IN ADDITION TO WELL ABOVE
NORMAL RAINFALL. IN FACT WIDESPREAD FLOODING CONTINUES ACROSS A
GOOD CHUNK OF THE FORECAST AREA. THERE ARE SEVERAL AREAS SHUT
DOWN TO TRAVEL DUE TO THE FLOODING ACROSS THE AREA. SO THE
QUESTION IS WILL THIS ACTIVITY STOP ANYTIME SOON. THE ANSWER TO
THAT IS YES...BUT NOT SOON ENOUGH AND NOT FOR LONG ENOUGH.
RAINFALL IS ALREADY BEGINNING TO REDEVELOP ACROSS THE SOUTHWESTERN
COUNTIES AND WILL CONTINUE TO SPREAD NORTHWARD THROUGH THE NIGHT.
THE BULK OF THE RAIN SHOULD REMAIN ACROSS THE WEST AND CENTRAL
SECTIONS OVERNIGHT AND INTO THE MORNING AND THEN EVENTUALLY SLIDE
FURTHER NORTH DURING THE MORNING HOURS. THIS REMAINS AN EXTREMELY
DANGEROUS SITUATION AND TRAVEL SHOULD BE LIMITED ACROSS WARNED
AREAS.

WITH THE ABUNDANT MOISTURE IN PLACE ACROSS THE AREA...AREAS OF FOG
WILL IMPACT THE SOUTHEAST...WHERE THE RAIN DID NOT REALLY OCCUR
TONIGHT. ELSEWHERE PATCHY FOG WILL BE POSSIBLE OUTSIDE OF THE
RAIN THROUGH 9 AM. THIS CAN CAUSE ANOTHER DANGEROUS SITUATION IF
YOU ARE OUT AND ABOUT THIS MORNING AS THE FOG MAY IMPEDE YOU FROM
SEEING ANY FLOODED ROADWAYS. USE PLENTY OF CAUTION IF TRAVELINGBUT
BEST ADVICE IS TO AVOID TRAVEL IF POSSIBLE.

TONIGHT...RAIN CHANCES REMAIN BUT HIGH PRESSURE BEGINS TO BUILD
INTO THE AREA FROM THE SOUTHWEST AND WILL TRY TO DRY OUT THE AREA
SOME.

16

.LONG TERM...
SUNDAY THROUGH THURSDAY...

AS WE WORK INTO SUNDAY THE AFOREMENTIONED HIGH PRESSURE WILL BE
SHORT LIVED AND ANOTHER SYSTEM WILL BEGIN TO WORK INTO THE
AREA...THUS INCREASING RAIN CHANCES THROUGH MONDAY NIGHT. LOOKS
LIKE THE MAIN FRONT WORK INTO THE AREA ON MONDAY WITH MORE HEAVY
RAINS...THUNDERSTORMS AND POSSIBLE FLOODING. WE WILL ALSO BE
LOOKING AT STRONG TO POTENTIALLY SEVERE STORMS ON MONDAY AS
WELL...BUT WILL CONTINUE TO EVALUATE THE INFORMATION AS IT COMES
IN. THE GOOD NEWS WITH THE SYSTEM MONDAY IS THAT IT WILL BRING IN
MUCH COOLER AND NEAR SEASONAL TEMPERATURES TO THE AREA.

ANOTHER QUICK LIVED HIGH PRESSURE ON TUESDAY BEFORE ANOTHER
SHORTWAVE MOVES IN AND BRINGS BACK THE WEST WEATHER FOR WEDNESDAY
AND THURSDAY. THIS WILL LIKELY CONTINUE TO PROVIDE FLOODING
CONCERNS UNTIL WE CAN FINALLY GET THIS ABUNDANT MOISTURE OUT OF
THE AREA. COULD BE SOME PROMISE OF THAT BY THE START OF 2016.

16

&&

.AVIATION...
12Z TAF DISCUSSION.

IFR CIGS ACROSS THE SOUTH WILL GIVE WAY TO MVFR CONDITIONS LATER
THIS MORNING DUE TO DAYTIME MIXING. MVFR CIGS ARE EXPECTED TO
DEVELOP ACROSS THE NORTH AS RICH LOW-LEVEL MOISTURE REUTRNS
NORTHWARD THROUGH THE AFTERNOON.

87/GRANTHAM

&&

.FIRE WEATHER...

THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS
CENTRAL ALABAMA THROUGH THE WEEKEND AND INTO THE FIRST OF THE
WEEK.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
COUNTIES: BARBOUR...BULLOCK...LEE...LOWNDES...MACON...
MONTGOMERY...PIKE...RUSSELL.

&&
Hazardous weather outlook, Dec 26, 7:02 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 AM CST SAT DEC 26 2015

ALZ011>015-017>050-271615-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
702 AM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

AREAL FLOODING WILL REMAIN A CONCERN THROUGH THE MORNING HOURS
AROUND 10 AM ACROSS SOME OF THE NORTHWEST COUNTIES GENERALLY
NORTH OF INTERSTATE 59 AS FLOOD WATERS RECEDE.

RIVER FLOODING IS OCCURRING OR FORECAST TO BE OCCURRING SOON FOR
SEVERAL POINTS ON ALL CENTRAL ALABAMA RIVER BASINS. FOR SPECIFIC
DETAILS SEE THE LATEST RIVER STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DUE TO RECENT HEAVY RAINS AND ADDITIONAL RAINFALL POSSIBLE...SOME RIVER
FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST MID WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 6:11 PM CSTFlash Flood WarningBMXJefferson, Shelby10 hr
Dec 25, 6:30 PM CSTFlash Flood WarningBMXBibb, Chilton, Greene, Hale, Perry, Shelby and 1 more12 hr
Dec 25, 7:04 PM CSTTornado WarningBMXBibb20 min
Dec 25, 7:14 PM CSTFlash Flood WarningBMXCalhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 3 more12 hr
Dec 25, 7:29 PM CSTFlash Flood WarningBMXBlount, Jefferson, St. Clair, Walker6 hr
Dec 25, 7:43 PM CSTFlash Flood WarningBMXMarion, Winston8 hr
Dec 25, 7:50 PM CSTFlash Flood WarningBMXFayette, Lamar, Walker8 hr
Dec 25, 8:21 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega10 days
Dec 25, 8:48 PM CSTFlash Flood WarningBMXJefferson, Tuscaloosa, Walker7 hr
Dec 25, 9:27 PM CSTFlash Flood WarningBMXDallas, Hale, Marengo, Perry6 hr
Dec 25, 9:34 PM CSTAreal Flood AdvisoryBMXCoosa, Tallapoosa3 hr
Dec 25, 9:59 PM CSTRiver Flood WarningBMXJefferson6 days
Dec 25, 10:27 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa4 days
Dec 25, 10:27 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo9 days
Dec 25, 10:37 PM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker55 hr
Dec 25, 10:39 PM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker71 hr
Dec 25, 11:45 PM CSTAreal Flood WarningBMXBlount9 hr
Dec 25, 11:56 PM CSTRiver Flood WarningBMXGreene, Hale, Jefferson, Marengo, Tuscaloosa24 hr
Dec 25, 11:59 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa58 hr
Dec 26, 1:41 AM CSTDense Fog AdvisoryBMXBarbour, Bullock, Lee, Lowndes, Macon, Montgomery and 2 more5 hr
Dec 26, 3:17 AM CSTRiver Flood WarningBMXCalhoun, Cherokee, Etowah, St. Clair21 hr
Dec 26, 4:15 AM CSTAreal Flood WarningBMXBlount, Fayette, Jefferson, Lamar, Marion, Walker and 1 more12 hr
Dec 26, 4:32 AM CSTRiver Flood WarningBMXElmore, Montgomery26 hr
Dec 26, 5:25 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby39 hr
Dec 26, 5:25 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry37 hr
Dec 26, 6:10 AM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa25 hr
Dec 26, 7:08 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter6 days
Dec 26, 7:12 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days

Nearby

River Flood Warnings in Alabama, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.